Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Has elevated liver enzymes along with muscle pain, nausea and headache. All test normal. Is it infection?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My daughter has elevated liver enzymes along with experiencing muscle pain, nausea, headache. This has been ongoing for over 11 days, multiple blood tests performed and the liver test has not changed. She was prescribed a sulfur drug but has discontinued this along with all medications. Tests for Influenza (A) (B) HIP "A" "B" "C" negative. No Pneumonia. She originally had elevated white blood cell count. Our Doctor just continues to test for additional viruses. Could this be something other than a virus?
Posted Sun, 8 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Praveen Tayal 3 hours later
Brief Answer: Viral infection is most likely. Detailed Answer: Hello, Thanks for posting your query. The symptoms that your daughter is having are likely to be due to a viral infection. Raised levels of liver enzymes can be caused in young age group by fat deposition in the liver also called as fatty liver.This can happen both due to the consumption of alcohol as well as sedentary lifestyle. Some other causes are Hepatitis,cirrhosis,drug effect, etc. Things to be done- Get her blood sugar and lipids checked up Reduce the weight if she is overweight Reduce consumption of calories and sweets. Do regular exercises Take plenty of fresh fruits and vegetables Quit fast foods and aerated cold drinks Wait for 6 weeks and get her liver enzymes and ultrasound abdomen done. In all probabilities, there should be a lot of improvement however,if no improvement then she should consult a Gastroenterologist for detailed evaluation of her liver. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor